ERCIM web site | ERCIM wikis

Fourth ERCIM Workshop on eMobility

From ERCIM Working Group eMobility

May 31, 2010 - Luleå, Sweden
in conjunction with WWIC 2010

Contents

Report

The 4th ERCIM Workshop on eMobility has been held at Luleå University of Technology, Sweden on May 31, 2010, the day prior to the WWIC 2010 conference. 26 participants registered for the workshop and made the workshop a lively event by very intensive discussions.

ELVIRE EU project presentation

As in previous years, the program included both invited presentations and presentations of papers that had been selected after a thorough review process. The focus of the invited presentations was on currently ongoing EU FP7 projects, in which ERCIM EMobility members are actively involved. Marc Brogle (SAP Zürich) opened the workshop with a presentation of the ELVIRE (ELectric Vehicle communication to Infrastructure, Road services and Electricity supply) project, which aims to utilize ICT to allow smooth introduction of electric vehicles. Drivers will be supported in mobility planning and during travelling with an electric car. While ELVIRE started recently, the EU-Mesh project (Enhanced, Ubiquitous, and Dependable Broadband Access using MESH Networks) presented by Vasilios Siris (FORTH) will finish soon. It’s goal is to develop, evaluate, and trial software modules for building dependable multi-radio multi-channel mesh networks that provide ubiquitous and high speed broadband access. Another project in the area of wireless networks has been SOCRATES (Self-Optimisation and self-ConfiguRATion in wirelEss networkS, presented by Hans van den Berg, TNO), which aims to use self-optimisation, self-configuration and self-healing to decrease operational expenditure by reducing human involvement in network operation tasks, while optimising network efficiency and service quality. Two of the presented projects have been in the area of wireless sensor networks. The first one, called GINSENG and presented by Marilia Curado (U Coimbra), investigates technological challenges of wireless sensor networks in industrial environments such as oil refineries. The other one, called WISEBED (Wireless Sensor Network Testbeds) and presented by Torsten Braun (U Bern), developed a pan-European wireless sensor network, currently consisting of several hundred sensor nodes, which can be accessed by sensor network researchers via the Internet. Finally, Yevgeni Koucheryavy (Tampere UT) gave a talk on the recently established COST Action IC 0906 on “Wireless Networking for Moving Objects”, an initivative launched by ERCIM eMobility members.

eMobility Workshop chairs

In addition to the invited talks three technical sessions have been held in the afternoon. 12 long, short, and abstract papers have been selected out of 16 submissions. The first session on “Mobile Networks” looked into various aspects of vehicle-to-vehicle/business communication and scheduling on LTE uplinks. Another talk presented a testbed to evaluate IMS implementations. A separate session has then been devoted to “IMS” (IP Multimedia Subsystem). One presentation investigated issues of the integration of IMS and digital IP-TV services, while the other one was about the integration of IMS with Web 2.0 technologies in order to support communications between family members. The final session focused on “Wireless Networks and Geocasting”. Topics have been routing and reliability in mobile ad-hoc networks, geocasting for vehicular ad-hoc networks, deployment support for wireless mesh networks, realistic traffic models for WiMAX or cellular networks as well as resource discovery in cognitive wireless networks.

eMobility Workshop audience

A nice social event of nearly all participants under the bright evening sun in North Sweden concluded the event, which has been perfectly organized by the local hosts under the guidance of Evgeny Osipov. Again, printed workshop proceedings could be handed out to all participants.

Program

08:45 - 10:30 Opening & Invited Session 1 (1h 45 min.)

  • (I) ELVIRE
  • (I) EU-Mesh
  • (I) Wisebed

10:30 - 11:00 Break (30 min.)

11:00 - 12:15 Invited Session 2 (1h 15 min.)

  • (I) GINSENG
  • (I) Socrates
  • (I) Winemo

12:30 - 13:30 Lunch (1h)

13:30 - 15:00 Session 1 "Mobile Networks" (1h 30 min.)

  • (F) An In-Vehicle Quality of Service Message Broker for Vehicle-to-Business Communication
  • (F) Testbed for Advanced Mobile Solutions
  • (F) Scheduling strategies for LTE uplink with flow behaviour analysis
  • (S) Becoming a Sustainable Driver: The Impact of Mobile Feedback Devices
  • (S) Towards Scalable Beaconing in VANETs

15:00 - 15:30 Break (30 min.)

15:30 - 16:10 Session 2 "IMS" (40 mins.)

  • (F) IMS-IPTV integration on the client side
  • (F) The Family Portal: a combined IMS-Web application

16:10 - 17:40 Session 3 "Wireless Networks, Geocasting" (1h 30 mins.)

  • (F) Increasing Reliability in Large Scale Ad-hoc Networks
  • (F) Distributed Resources in Wireless Networks: Discovery and Cooperative Uses
  • (F) Practical Traffic Generation Model for Wireless Networks
  • (S) On-site Video-conferencing System (OViS)
  • (S) A Dynamic Geocast Solution to Support Cooperative Adaptive Cruise Control (CACC)

(S) = short paper presentation (15 mins.)
(F) = full paper presentation (20 mins.)
(I) = invited session presentation (25 mins.)

Proceedings

The proceedings of the workshop may be downloaded in PDF format.
A printed version is also available (ISBN: 978-91-7439-103-9).

The CfP of the workshop is still available here.

ERCIM eMobility

Scientists interested in joining the eMobility Working Group should contact the Working Group coordinator.

Please contact:
Torsten Braun
eMobility WG coordinator
University of Bern
E-mail: braun@iam.unibe.ch